Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Flare during periods, took prednisone. Muscle ability lost in biceps, muscle pain. How to improve strength?

Hi, my name is tom schlotter age 56 ,and I am being treated for rheumatoid arthritis . I take 20 mg. methotrexate weekly and inject 125 mg. orencia weekly. For the last 22 days i have been in a terrible flare period and was treated with 350 mg prednisone over a 17 day period. I am now worse off than when the flares started. i have lost all bicep muscle ability in each arm and suffer from muscle pain that make my eyes tear. I read a RA chat room conversation recently and believe i am prednisone poisoned or my body refuses to produce cortisol . What type of advice would your specialists give me to improve strength and reduce pain?
Asked On : Tue, 12 Mar 2013
Answers:  2 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

The disease Rheumatoid arthritis is characterised by "remissions and exacerbations" of symptoms.

There are a few general guidelines to improve your muscle strenght & pain -
* Ice packing over the affected area, which should be applied for about 15 minutes once in 2 hours. This will alleviate your pain.
* judicious use of analgesics & muscle relaxants
* Once the acute pain subsides, Moist heat applications to relax the muscles
* Physiotherapy for the involved joints & muscles so as to improve strength
* Dietary supplementation - Take adequate potassium rich fruits like bananas, potatoes ,dried fruits etc. Avoid acidic foods & drinks like tomatoes and vinegar.
* Use aroma therapy oils as massage over the affected muscles

Hope this information is helpful. Good day
Answered: Tue, 6 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor